MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the needle assembly of a quick-core coaxial biopsy needle set was unable to be unscrewed prior to a lung puncture procedure that occurred (b)(6) 2022.The user had to use tools to unscrew the trocar.The procedure was completed successfully with a new like device.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) (china) contacted cook on 20jul2022 concerning the needle in a quick-core coaxial biopsy needle set (rpn: qcs-18-15.0-20t; lot# 14434239).It was reported that on (b)(6) 2022 a 49-year-old female patient, weighing 56 kg underwent a lung puncture.During the procedure, the user had difficulty separating the inner cannula of the dtn needle provided in this set.The needle was replaced with a new device and the procedure was completed.Tools had to be used to separate the inner cannula of the dtn.No adverse effects were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications of the device, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.Cook received three prior to use needle assemblies with two quick-core devices.Resistance was felt when separating the three trocars form the cannulas.All three inner cannulas were able to be separated.One device was damaged at the hub; however, this damage was possibly caused when tools were used to separate the inner cannula.Measurements of the inner and outer diameters of the devices were taken and indicated that the devices are out of specification.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhrs for lot 14434239 and dtn sub-assembly lots, sa13770232 and sa13770212, record no relevant nonconformances.There is one other complaint on this lot for the same failure.The information provided upon review of the returned device suggests that the device was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Cook reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, t_qc_rev6.In the instructions for use section, it states: 1.) if using the coaxial needle, insert the coaxial needle to the border of the lesion.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, cook determined the cause of this event is related to a quality control deficiency.A defect awareness was sent to the appropriate department and has been acknowledged and signed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15113604
Report Number1820334-2022-01287
Device Sequence Number20199805
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)261221(10)14434239
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number14434239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient Weight56 KG